All Journal Entries Journals

Hep C treatment & dry mouth, metallic taste in mouth

Jan 07, 2012 - 2 comments
Tags:

dry mouth

,

metallic taste

,

Hep C treatment



Hep C treatment can lead to dry mouth and a metallic taste in the mouth.  These are common side effects of treatment which can be unpleasant and can also lead to mouth infections and/or tooth decay.  Many members of this forum have contributed suggestions for managing these side effects, so I thought I would post them here.

Drink water to prevent dehydration
Ginger ale
Cranberry juice
Use plastic eating utensils
Sugar free lemon drops, gum, mints, cinnamon gum, "Spry" gum
Eat bittersweet chocolate
Eat foods or drink beverages that are either warm or cold, not room temperature
Biotene products (mouthwash, toothpaste, spray, lozenges)
Oasis products
Oral Care breath strips
Try different spices on foods
Avoid caffeine
Use a humidifier in the bedroom at night
Avoid sugary food
Brush and rinse mouth after eating
See dentist at least every 6 months
Watch for signs of mouth infection (bacteria, viruses, fungii)
Watch for symptoms of thrush

Advocate1955


Comments
Post a Comment
Avatar_f_tn
by bbj2856, Jan 20, 2012
thanks for this inf . I am going need it.


Avatar_m_tn
by Hepwarrior, Jan 26, 2013
Thanks for the info :)

Post a Comment